Alert archive / Florida / Areal Flood Advisories in 2021

Areal Flood Advisory 9, NWS Melbourne, FL

June 4, 2021Orange County, Osceola County, Florida

NWS Melbourne, FL issued this areal flood advisory at Jun 4, 2021, 4:18 PM EDT for Orange County, Osceola County, Florida. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Jun 4, 2021, 4:18 PM EDT (20:18 UTC)
Expired
Jun 4, 2021, 6:30 PM EDT
In force
2 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 91 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
565 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

318 
WGUS82 KMLB 042018
FLSMLB

Flood Advisory
National Weather Service Melbourne FL
418 PM EDT Fri Jun 4 2021

FLC095-097-042230-
/O.NEW.KMLB.FA.Y.0009.210604T2018Z-210604T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange FL-Osceola FL-
418 PM EDT Fri Jun 4 2021

The National Weather Service in Melbourne has issued a

* Flood Advisory for...
  Southwestern Orange County in east central Florida...
  Northwestern Osceola County in east central Florida...

* Until 630 PM EDT.

* At 418 PM EDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Minor flooding is ongoing or expected to begin 
  shortly in the advisory area. Between 0.5 and 1.5 inches of rain 
  have fallen.

* Some locations that will experience flooding include...
  Orlando, Kissimmee, Ocoee, Winter Garden, Windermere, Bay Lake, 
  Oak Ridge, Celebration, Buena Ventura Lakes, Conway, Orlando 
  International Airport, Intercession City, Pine Hills, Azalea Park, 
  Four Corners, Belle Isle, Sea World, Doctor Phillips, Universal 
  Studios and Bay Hill.

Additional rainfall amounts of 1 to 2 inches are expected over the 
area. This additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2848 8166 2856 8158 2856 8119 2825 8139
      2825 8155 2826 8156 2826 8166

$$

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this areal flood advisory went out at Jun 4, 4:00 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 4, 4:00 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
400 PM EDT Fri Jun 4 2021

.DISCUSSION...
Evening-overnight...Although coverage of showers could be defined
as scattered to numerous this afternoon, these have been heavy.
Lightning strikes have been increasing with a few of the storms
but not quite high in coverage. For the rest of the afternoon,
storms will continue to move generally to the north producing
moderate to heavy rainfall which could produce localized minor
flooding in areas already saturated. Additional development will
continue through the early evening with a push for storms to move
eastward then dissipate/diminish in intensity as they reach the
coastal counties. As these dissipate, light showers will remain
through midnight leaving behind mostly cloudy skies. Temps will
drop to the lower 70s.

The Weekend (previous)...High pressure ridge axis extending from
Bermuda through the western Atlantic will remain in place,
stretching towards the local area, through the first half of the
weekend. Then, the axis will begin to shift northward Sunday
afternoon. Despite the movement in the ridge axis, we expect the
southeasterly surface flow pattern to continue, with PWATs
approaching 2" each afternoon. Generally light S/SW steering flow
on Saturday will become S/SE on Sunday, decreasing PoPs, as
showers and storms focus on the western half of the peninsula.
Shower and thunderstorm chances around 50-60% along the I-4
corridor and 30-40% to the south on Saturday becoming 40-50% on
Sunday. Southeast winds increasing to around 10-15mph each
afternoon along the sea breeze.

Near normal temperatures expected, with highs in the upper 80s to
low 90s. Morning lows will also be seasonable, in the low 70s, but
mid-70s will be possible along the coast due to onshore flow.

Monday-Thursday (previous)...The ridge axis will continue
northward, settling in over the southeast US early next week.
Backing surface flow will become gradually more easterly into
Wednesday, ushering in comparatively drier air than previous days.
Peak PWATs falling to around 1.6"; thus, decreasing PoPs through
the end of the period. Models continue a decreasing trend in
shower and thunderstorm chances for next week. However, will
maintain mention for a chance of showers and isolated
thunderstorms and will reevaluate for future updates. Current
forecast mentions PoPs up to around 30%, with peak values across
the interior. Highs remaining in the upper 80s to near 90, with
morning lows in the low 70s.

&&

.AVIATION...
Ongoing showers and lightning storms, mainly along the northern
inland terminals pushing towards the coast. Cell movement is
towards the NE around 20 KT. MVFR/IFR VIS and CIGs with passing
showers and storms. KMLB northward will be the main focus for
convection later this afternoon and evening. Convection is
expected to dissipate shortly after sundown. Winds are SE around
10-12 KT with gusts up to 20 KT possible this afternoon before
decreasing to around 5 KT overnight. Winds will then pick back up
to around 10-12 KT by late tomorrow morning, with the higher winds
occurring along the southern coastal terminals. Showers are
expected to resume by late morning/early afternoon with lightning
storms developing later in the afternoon. Current model guidance
is indicating cell motion will once again be NE around 20 KT, with
convection initially developing across the interior and pushing
towards the coast.

&&

.MARINE...
Evening-overnight...Showers and storms will reach the local
coastal waters this afternoon into the evening as these will
affect the local waters through the evening hours. Localized gusty
winds and higher seas could accompany these storms. Then later
tonight, new development of showers and perhaps a few storms will
be possible over the offshore waters moving northward. Otherwise,
winds will range 10-15 kt with seas ranging between 3 ft
(nearshore) to 4 ft (offshore).

Saturday-Tuesday (previous)...High pressure over the local area
will maintain SE flow through the weekend, becoming E into early
next week. Winds 10-15kts through the period, especially along the
coast each afternoon as the sea breeze develops. Shower and
thunderstorm chances each day, though decreasing through Tuesday.
Seas 2-4ft.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  88  73  87 /  40  40  20  30
MCO  72  91  73  91 /  50  60  30  40
MLB  74  88  75  88 /  40  40  20  30
VRB  73  88  74  88 /  30  40  20  30
LEE  73  90  73  91 /  40  60  30  50
SFB  72  90  73  91 /  50  60  30  40
ORL  73  91  75  91 /  50  60  30  40
FPR  72  88  73  88 /  30  30  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Negron/Kelly/Watson
Hazardous weather outlook, Jun 4, 7:59 AM EDT, 8 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Melbourne FL
759 AM EDT Fri Jun 4 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-042100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
759 AM EDT Fri Jun 4 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Numerous showers and a few lightning storms will develop over the
area while moving toward the north this afternoon. The main
threats from any storms will be gusty winds of 35 mph, occasional
lightning strikes, and locally heavy rainfall.

.FLOOD IMPACT...
Additional rain amounts up to two inches will be possible in some
areas which can experience training, and or multiple occurrences
of heavy rain. While including the rainfall from Thursday, some
locations may experience minor flooding and, or standing water
along low spots and roadways.

.RIP CURRENT IMPACT...
A Moderate risk for life-threatening rip currents will be present at
the beaches of Volusia, Brevard, and Indian River counties today.
To reduce your chance of being caught in the seaward pull of a
rip current, swim only within sight of a lifeguard, and never swim
alone.

.MARINE THUNDERSTORM GUST IMPACT...
Wind gusts of 30 to 35 knots, and occasional to frequent
lightning will be possible near any stronger storms which may
develop. The hazard of strong wind gusts and lightning will be
present over larger inland lakes as well as the Atlantic and
Intracoastal waters.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Showers with embedded storms are forecast each afternoon through
this weekend. Slow-moving downpours of 1 to 2 inches, cloud to
ground lightning strikes, and brief gusty winds will be possible
withing stronger storms. Standing water will likely occur in
poorly drained low lying areas which experience heavy rainfall.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Negron/Pendergrast

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:26 PM EDTAreal Flood AdvisoryMLBOrange, Seminole, Volusia109 min
Jun 4, 3:42 PM EDTAreal Flood AdvisoryMLBVolusia93 min
Jun 4, 6:01 PM EDTAreal Flood AdvisoryMLBOsceola89 min
Jun 4, 6:56 PM EDTAreal Flood AdvisoryMLBLake49 min

Nearby

Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.